# SDR 2006FA0000791

- Difficulty date: July 8, 2006
- Submitted: August 16, 2006
- Operation: General aviation
- Aircraft: N9520Y
- Make and model: Beech P35
- Aircraft serial: D7016
- Engine: Cont IO470*
- System (JASC): 2720 · Rudder Control System
- Part: Hinge
- Part number: 35660033
- Condition: Cracked
- Location: Ruddervator
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FAIRLEADS IN RUDDERVATOR TRIM TAB CNTRL CABLE SYS ARE CRACKING UPON INSTALLATION, POSSIBLY DURING FLIGHT.  BUTTON-HEAD RIVETS ARE INTERFERING WITH INSTALLATION, CAUSING CRACKS TO FORM IN (TANG) OF FAIRLEADS.  CABLE TENSION USED IN RUDDERVATOR TRIM TAB CABLES IS A FACTOR IN CRACKING.  A LOOSENING OF RUDDERVATOR TRIM TAB CNTRL CABLES IS NECESSARY DURING INSTALL, FOLLOWED BY RIGGING TO VERIFY PROPER CABLE TENSION.  A SMALL AMOUNT OF FILING ON BACK OF (TANG) OF FAIRLEAD FOR CLOSE TOLERANCE OF RIVETS THAT HOLD NUTPLATE FOR MOUNTING OF FAIRLEAD.  EITHER A NEW MATERIAL NEEDS TO BE EXPLORED FOR MAKING  FAIRLEADS MORE DURABLE, OR A MAINT NOTE NEEDS TO BE MADE ON PROPER INSTALLATION OF FAIRLEADS TO PREVENT CRACKING.  (K)
